Mr. lybrate-user, Thanks for the query.
The condition you are having is hypothyroidism and the treatment for that is to take adequate dosage of Levothyroxine (Eltroxine). This is because your thyroid is not producing enough of hormone Thyroxine. Anti Thyrox tablets are totally different, used to treat Hyperthyroidism, that is when Thyroid gland is producing excess of hormone thyroxine. I hope you understand. Thanks.
Lybrate-user, yes your weight I low, in hypothyroidism one of the major symptoms is weight gain. It is surprising that you have not gained any weight. One way to increase weight is to have good healthy food, may be you can increase the quantity of carbs and fats. Your ideal body weight should be 60 kgs, so you may take 60 x 30 cal= 1800 cals per day. Plus do moderated exercise, that probably will help in increasing weight. Sometimes genetic make up also does count. As regards taking 75 mcg of thyroxine you are actually taking taking that dose with two different tablets. On treatment tsh should be between 3 to 4 mu/l, that will help in conrolling all the symptoms. Thanks.
Mr Kapil, Thanks for the query.
Dosage of levothyroxine depends on persons body weight, TSH & T4 levels. Since there is no mention about TSH and T4 levels, it is difficult to give any opinion. Hypothyroidism is thyroxine hormone deficiency disorder. This hormone is required every day in the body for almost every single metabolic function, hence needs to be supplemented daily for lifetime. Thanks
Mr. lybrate-user, Thanks for the query.
WHen one is on treatment with adequate dose of Levothyroxine, TSH is maintained around 3 to 4mU/L. At that level all the symptoms are in check. If TSH level goes higher (as in your case), it suggests that your thyroxine dose is not enough. Therefore, your doctor has suggested the additional dose of the same. Please check tSH level after 6 to 8 weeks of taking that doe, to find out if TSH has come down as mentioned above. Thanks.
Mr. lybrate-user, WHen on treatment for hypothyroidism, for getting complete relief from all he symptoms TSH should be maintained around 3 to 4 mU/L. Therefore, q value of 9.6 m U /L is very high. There is need to increase the dose of thyroxine. Thanks.
Get to know the correct tests to do as well as the treatment protocols. You might not get the right information from your treating doctor if he is not aware of the pitfalls of the testing and treatment protocols.
Do the right basic blood tests for Thyroid which is 5 of them .Not the Total T4 Total T3 and TSH testing done by your Dr. Adjust drug dosage not based on Normal TSH range but optimal TSH levels .Otherwise your labs will be fine but you will not be fine and you still have symptoms like Fatigue, Constipation,Hair loss ,Inability to loose weight etc
What patients are prescribed is the synthetic. T4 Thyroxine known by brands like
Thyronorm./Thyrox/ Synthroid /Eltroxin which may or may not be the correct drug you need.
Because T4 -Inactive hormone - T3 is the Active hormone.
T4 has to get converted to T3 only in the presence of a healthy liver and adequate levels of nutrients like, Iodine,Zinc, Iron,Magnesium ,B12 ,Selenium and many others.
You are told to take lifelong medicines which is probably never needed if you treat the root cause and the triggers.
Please take personal responsibility for your own health and Get educated about the disease you have and question your Dr. Always take second and third opinions so that you know you are getting the correct treatment and not getting ripped off. Try to most probably reverse your hypothyroidism by diet and lifestyle and few food supplements without any medication. I am a Lifestyle, and wellness Consultant from abroad . I treat the root cause and not the symptoms Treat the triggers and taper your medicine and you may be able to even stop the medication by following a complete healthy lifestyle change as well as a thyroid friendly diet and supplements
Your type 2 diabetes is also reversible without medicines with complete lifestyle and diet changes
Make your thyroid work for you and not against you.